Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have tonsil problem and excessive secretion of saliva. How to get rid of this?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Question
hello Doctor ;

I'm a student .I have a tonsil/salivey gland problem.Over secretion of saliva is giving me hard time .Can u help me please?
Posted Wed, 19 Dec 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Hema Yadav 3 hours later
Hello,
Thanks for posting your query.
The condition you are suffering from is called Sialorrhea.
It can have varied causes like tonsillitis , adenoid hypertrophy , salivary gland inflammation , medication sideffects to serious causes like tumours , neuromuscular disorders etc .
In order to be able to guide you better and come to the most probable diagnosis kindly provide details about your problem , like ,
1. Onset duration and progress of your problem ( recent or long standing )?
2. Any other associated symptom Sinusitis , acid reflux , fever , oral ulcer etc?
3. Any past medical illness or any medicines you are taking for any current illness ?
4. whether you have been examined and investigated for the same by a doctor ?

I assume that you have no significant illnesses and considering your age the most probable cause does seem to be a inflammatory enlargement of adenoids or salivary glands causing this problem . In that case the best step would be to get yourself evaluated by a Oral or ENT surgeon ( otolaryngologist ) to get a confirmed diagnosis so that appropriate treatment can be started .
The doctor might start you on anticholinergic medicines like glycopyrrolate or scopolamine to provide some relief .
In case there is any more information you need to share please feel free to do so.
Hope I have answered your query.
I'll be available for follow up queries.
In case you have no further queries kindly accept my answer to close the query .
Awaiting your response,
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor